Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Symplectic homogeneous spaces


Author: Bon Yao Chu
Journal: Trans. Amer. Math. Soc. 197 (1974), 145-159
MSC: Primary 22E15; Secondary 53C30, 57F99
MathSciNet review: 0342642
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved in this paper that for a given simply connected Lie group G with Lie algebra $ \mathfrak{g}$, every left-invariant closed 2-form induces a symplectic homogeneous space. This fact generalizes the results in [7] and [12] that if $ {H^1}(\mathfrak{g}) = {H^2}(\mathfrak{g}) = 0$, then the most general symplectic homogeneous space covers an orbit in the dual of the Lie algebra $ \mathfrak{g}$. A one-to-one correspondence can be established between the orbit space of equivalent classes of 2-cocycles of a given Lie algebra and the set of equivalent classes of simply connected symplectic homogeneous spaces of the Lie group. Lie groups with left-invariant symplectic structure cannot be semisimple; hence such groups of dimension four have to be solvable, and connected unimodular groups with left-invariant symplectic structure are solvable [4].


References [Enhancements On Off] (What's this?)

  • [1] C. Chevalley, Theory of Lie groups. I, Princeton Math. Series, vol. 8, Princeton Univ. Press, Princeton, N. J., 1946. MR 7, 412. MR 0082628 (18:583c)
  • [2] -, Théorie des groupes de Lie. II. Groupes algèbres. Actualités Sci. Indust., no. 1152, Hermann, Paris, 1951. MR 14, 448.
  • [3] C. Chevalley and Samuel Eilenberg, Cohomology theory of Lie groups and Lie algebras, Trans. Amer. Math. Soc. 63 (1948), 85-124. MR 9, 567. MR 0024908 (9:567a)
  • [4] Jun-ichi Hano, On Kaehlerian homogeneous spaces of unimodular Lie groups, Amer. J. Math. 79 (1957), 885-900. MR 20 #2477. MR 0095979 (20:2477)
  • [5] G. Hochschild, The structure of Lie groups, Holden-Day, San Francisco, Calif., 1965. MR 34 #7696. MR 0207883 (34:7696)
  • [6] S. Kobayashi and K. Nomizu, Foundations of differential geometry. Vol I, Interscience, New York, 1963. MR 27 #2945. MR 0152974 (27:2945)
  • [7] B. Kostant, Quantization and unitary representations. I. Prequantization, Lectures in Modern Analysis and Applications. III, Lecture Notes in Math., vol. 170, Springer, Berlin, 1970, pp. 87-208. MR 45 #3638. MR 0294568 (45:3638)
  • [8] Yozo Matsushima, Differential geometry, Dekker, New York, 1972.
  • [9] Richard S. Palais, A global formulation of the Lie theory of transformation groups, Mem. Amer. Math. Soc. No. 22 (1957). MR 22 #12162. MR 0121424 (22:12162)
  • [10] L. S. Pontrjagin, Continuous groups, 2nd ed., GITTL, Moscow, 1954; English transl., Gordon and Breach, New York, 1966. MR 17, 171; 34 #1439. MR 0201557 (34:1439)
  • [11] Shlomo Sternberg, Lectures on differential geometry, Prentice-Hall, Englewood Cliffs, N. J., 1964. MR 33 #1797. MR 0193578 (33:1797)
  • [12] J.-M. Souriau, Structure des systèmes dynamiques, Maîtrises de mathématiques, Dunod, Paris, 1970. MR 41 #4866. MR 0260238 (41:4866)
  • [13] E. B. Vinberg, The theory of convex homogeneous cones, Trudy Moskov. Mat. Obšč. 12 (1963), 303-358 = Trans. Moscow Math. Soc. 1963, 340-403. MR 28 #1637. MR 0158414 (28:1637)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E15, 53C30, 57F99

Retrieve articles in all journals with MSC: 22E15, 53C30, 57F99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0342642-7
PII: S 0002-9947(1974)0342642-7
Keywords: Symplectic structure, homogeneous space, differential form, regular involutive distribution, affine transformation group, cohomology, semisimple, solvable and unimodular Lie groups
Article copyright: © Copyright 1974 American Mathematical Society